Oklahoma, 2004

Tornado and Flash Flooding in Oklahoma, March 4, 2004

March 4, 2004 · NWS TSA · 16 events in 12 counties and zones

10 thunderstorm wind, 5 flash flood, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$241,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 2:51 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 4, 2:51 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
251 PM CST THU MAR 4 2004

STAGE IS SET FOR A BUSY AFTERNOON AND EVENING ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. SPC HAS ISSUED A PDS TORNADO WATCH
FOR THE ENTIRE TUL CWA UNTIL 8 PM. A LINE OF SEVERE THUNDERSTORMS
CURRENTLY MARCHING ACROSS SOUTH-CENTRAL OKLAHOMA AT 70 MPH
WILL MOVE INTO THE TULSA CWA BY 400 PM. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE DAMAGING THUNDERSTORM WINDS OF 75 TO 90 MPH.
THE THREAT FOR TORNADOES EXISTS WITH STORM RELATIVE HELICITIES OF
AROUND 500 UNITS. THE LINE OF SEVERE THUNDERSTORMS IS THE RESULT OF
A DEEPENING SFC LOW PRESSURE SYSTEM CURRENTLY OVER SOUTHWESTERN
OKLAHOMA AND A POWERFUL MID-LEVEL SHORTWAVE PULLING OUT OF
SOUTHWESTERN TEXAS. MOST OF THE SHOWERS AND THUNDERSTORMS SHOULD END
BY MIDNIGHT AS THE SFC LOW PRESSURE SYSTEM MOVES RAPIDLY TO NEAR
KANSAS CITY BY MIDNIGHT. WILL KEEP THE FLASH FLOOD WATCH UP UNTIL
MIDNIGHT AS THE GROUND IS SATURATED ACROSS MUCH OF THE AREA.

THE COLD FRONT ASSOCIATED WITH THE SWIFTLY MOVING LOW PRESSURE
SYSTEM WILL MOVE THROUGH THE FORECAST AREA ON FRIDAY. WILL KEEP
SLIGHT CHANCE OF POPS ON FRIDAY. ANOTHER MID-LEVEL SHORTWAVE WILL
MOVE ACROSS THE SOUTHERN PLAINS FRIDAY NIGHT BUT MOISTURE IS EXPECTED TO
BE LIMITED...SO I WILL NOT ADD ANY POPS AT THIS TIME.

SOMETHING OF A NORTHWESTERLY FLOW WILL DEVELOP ACROSS THE
MID-SECTION OF THE NATION SATURDAY NIGHT INTO SUNDAY AS ANOTHER
MID-LEVEL SHORTWAVE MOVES ACROSS THE CENTRAL PLAINS AND
MID-MISSISSIPPI VALLEY. THE SFC COLD FRONT ASSOCIATED WITH THIS
MID-LEVEL SHORTWAVE WILL MOVE THROUGH THE FORECAST AREA SATURDAY
NIGHT WITH NO PRECIP EXPECTED. AS THE NORTHWESTERLY FLOW ALOFT
REMAINS ACTIVE...ANOTHER DRY COLD FRONT WILL MOVE THROUGH THE AREA
MONDAY NIGHT.

PRELIM NUMBERS:

TUL    46   57   36   62 /  70   20   10    0
FSM    50   65   38   62 /  80   20   10    0
MLC    51   64   37   62 /  70   20   10    0
BVO    43   53   32   63 /  70   20   10    0
FYV    49   59   35   58 /  90   20   10    0
BYV    49   61   34   58 /  90   20   10    0
MKO    50   60   34   60 /  80   20   10    0
MIO    44   57   33   59 /  80   20   10    0
F10    48   60   36   60 /  70   20   10    0
HHW    55   68   39   63 /  70   20   10    0

FORECAST ID= 10

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.

WIND ADVISORY UNTIL MIDNIGHT CST THURSDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.

OK...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES
OKZ049...OKZ053>076.

WIND ADVISORY UNTIL 600 PM CST THURSDAY FOR ZONES
OKZ049-053>076
Hazardous weather outlook, Mar 4, 1:00 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST THU MAR 4 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS WILL OCCUR THIS
   AFTERNOON AND THIS EVENING ACROSS MUCH OF EASTERN OKLAHOMA...WEST
   CENTRAL AND NORTHWEST ARKANSAS...

...FLASH FLOODING LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA...

SEVERE WEATHER WILL AFFECT EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
LATE THIS AFTERNOON AND EVENING.  STRONG STRAIGHT LINE WINDS...
LOCALLY IN EXCESS OF 80 MPH...WILL BE POSSIBLE ALONG WITH ISOLATED
TORNADOES.

AT 1PM...A WARM FRONT HAD MOVED NORTHWARD THROUGH MUCH OF EASTERN
OKLAHOMA AND WAS ORIENTED FROM NEAR PONCA CITY SOUTHWESTWARD TO NEAR
WICHITA FALLS TEXAS.  A STRENGTHENING SURFACE LOW WILL TRACK ALONG
THIS BOUNDARY AS AN UPPER STORM SYSTEM LIFTS NORTHEASTWARD INTO THE
CENTRAL PLAINS.  AN EXTENSIVE SQUALL LINE EXTENDED FROM SOUTHWEST
OKLAHOMA INTO SOUTH TEXAS.

CURRENT DATA SUPPORTS A WIDESPREAD DAMAGING WIND EVENT WITH ISOLATED
TORNADOES POSSIBLE AS THIS SQUALL LINE ENTERS EASTERN OKLAHOMA.
TORNADIC POTENTIAL WILL BE MAXIMIZED WITH ANY STORM WHICH CAN
DEVIATE FROM THE PRIMARY MOTION OF THE SQUALL LINE...WITH AN
ADDITIONAL TORNADIC THREAT WITHIN BOWING SEGMENTS OF THE SQUALL
LINE.

ADDITIONALLY...PREVIOUS HEAVY RAINS HAVE LEFT SATURATED CONDITIONS
AND ANY BURST OF HEAVY RAINS WILL LIKELY CAUSE ADDITIONAL FLOODING
CONCERNS.  A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA
THROUGH THIS EVENING...AND FLASH FLOOD WARNINGS WILL LIKELY BE REQUIRED
THIS AFTERNOON AND EVENING.

PREPARATIONS SHOULD BE MADE FOR WIDESPREAD SEVERE WEATHER.
ADDITIONAL TECHNICAL DETAILS WILL BE FORTHCOMING IN UPDATED FORECAST
DISCUSSIONS...WITH LATER WARNINGS INDICATING THE AREAS OF HIGHEST
THREAT AND IMMEDIATE CALL TO ACTION STATEMENTS.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN
PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ONCE THE MAIN TROUGH AXIS MOVES EAST OF THE AREA FRIDAY...
SETTLED WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE OUTLOOKED
PERIOD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.

In the hours before

Special weather statement, Mar 4, 11:00 AM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CST THU MAR 4 2004

OKZ054>064-041800-
CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA OK-
PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
1100 AM CST THU MAR 4 2004

THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH
NUMBER 21 FOR THE FOLLOWING AREAS:

IN EASTERN OKLAHOMA

CRAIG                CREEK               DELAWARE
MAYES                NOWATA              OSAGE
OTTAWA               PAWNEE              ROGERS
TULSA                WASHINGTON
Local storm report, Mar 4, 12:09 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CST THU MAR 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      BARTLESVILLE            36.74N 95.95W
03/04/2004                   WASHINGTON         OK   COUNTY OFFICIAL

            RISIDUAL STREET FLOODING IN METRO AREA.

0900 AM     FLASH FLOOD      BARTLESVILLE            36.74N 95.95W
03/04/2004                   WASHINGTON         OK   COUNTY OFFICIAL

            STRET FLOODING...ALSO WATER IN A FEW HOMES ALONG NOWATA
            ROAD

0830 AM     FLASH FLOOD      5 N WANN                36.99N 95.80W
03/04/2004                   WASHINGTON         OK   EMERGENCY MNGR

            BRIDGE UNDER REPAIR WASHED OUT

0815 AM     FLASH FLOOD      4 E WANN                36.91N 95.73W
03/04/2004                   NOWATA             OK   EMERGENCY MNGR

            WATER OVER THE ROAD ON HIGHWAY 10 JUST EAST OF WANN

0800 AM     FLASH FLOOD      4 N HOMINY              36.48N 96.39W
03/04/2004                   OSAGE              OK   EMERGENCY MNGR

            WATER STILL OVER HIGHWAY 99. ISOLATED FLOODING ALSO ON
            OTHER COUNTY ROADS.

0720 AM     FLASH FLOOD      4 N HOMINY              36.48N 96.39W
03/04/2004                   OSAGE              OK   EMERGENCY MNGR

            WATER OVER THE ROAD.

&&

SAA
Special weather statement, Mar 4, 1:52 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CST THU MAR 4 2004

ARZ001>002-010>011-019>020-029-OKZ049-053>076-050100-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK-
HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK-
ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 700 PM
CST THURSDAY EVENING FOR THE FOLLOWING AREAS:

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES...
IN NORTHWEST ARKANSAS:

BENTON                CARROLL               CRAWFORD
MADISON               WASHINGTON

IN WEST CENTRAL ARKANSAS:

FRANKLIN              SEBASTIAN

IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES...
IN EAST CENTRAL OKLAHOMA:

CHEROKEE              MUSKOGEE              OKFUSKEE
SEQUOYAH

IN NORTHEAST OKLAHOMA:

ADAIR                 CRAIG                 CREEK
DELAWARE              MAYES                 NOWATA
OKMULGEE              OSAGE                 OTTAWA
PAWNEE                ROGERS                TULSA
WAGONER               WASHINGTON

IN SOUTHEAST OKLAHOMA:

CHOCTAW               HASKELL               LATIMER
LE FLORE              MCINTOSH              PITTSBURG
PUSHMATAHA

THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE...
BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON...
CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT
SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG...
MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK...
PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND
SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL...
TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.
Special weather statement, Mar 4, 1:52 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO EXP TIME
NATIONAL WEATHER SERVICE TULSA OK
152 PM CST THU MAR 4 2004

ARZ001>002-010>011-019>020-029-OKZ049-053>076-050200-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK-
HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK-
ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 800 PM
CST THURSDAY EVENING FOR THE FOLLOWING AREAS:

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES...
IN NORTHWEST ARKANSAS:

BENTON                CARROLL               CRAWFORD
MADISON               WASHINGTON

IN WEST CENTRAL ARKANSAS:

FRANKLIN              SEBASTIAN

IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES...
IN EAST CENTRAL OKLAHOMA:

CHEROKEE              MUSKOGEE              OKFUSKEE
SEQUOYAH

IN NORTHEAST OKLAHOMA:

ADAIR                 CRAIG                 CREEK
DELAWARE              MAYES                 NOWATA
OKMULGEE              OSAGE                 OTTAWA
PAWNEE                ROGERS                TULSA
WAGONER               WASHINGTON

IN SOUTHEAST OKLAHOMA:

CHOCTAW               HASKELL               LATIMER
LE FLORE              MCINTOSH              PITTSBURG
PUSHMATAHA

THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE...
BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON...
CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT
SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG...
MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK...
PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND
SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL...
TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.

The radar

The Tulsa radar (KINX), 90 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 5 flash flood, 1 tornado. Local standard time, as filed.

Flash Flood, Osage

When
March 4, 3:00 PM CST to 6:30 PM CST
Where
Osage County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
36.629, -96.398 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused numerous county roads across the county to be flooded. Some rainfall numbers from around the county from early in the day into the nightime period included 4.14 inches at Hominy, 4.32 inches at Pawhuska and 4.14 inches at Barnsdall.

Flash Flood, Nowata

When
March 4, 3:00 PM CST to 6:30 PM CST
Where
Nowata County, Countywide
Property damage
$120,000
Reported by
EMERGENCY MANAGER
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused flooding and some damage of numerous roads across Nowata county. The highest rainfall total for the day was 3.73 inches at Wann.

Thunderstorm Wind, Choctaw

When
March 4, 3:45 PM CST to 4:15 PM CST
Where
Choctaw County, Countywide
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -95.517

Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs in scattered areas throughout Choctaw County.

Flash Flood, Washington

When
March 4, 3:50 PM CST to 6:30 PM CST
Where
Washington County, Countywide
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused flooding of numerous county roads and also street flooding in the city of Bartlesville. High water during the morning and afternoon also caused minor flooding of a total of 14 homes and 3 businesses in Bartlesville. Rainfall from early in the day into the nighttime hours totaled 4.54 inches at Bartlesville.

Thunderstorm Wind, Latimer

When
March 4, 4:00 PM CST
Where
Latimer County, Wilburton
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.917, -95.317

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

Flash Flood, Pawnee

When
March 4, 4:00 PM CST to 6:30 PM CST
Where
Pawnee County, Countywide
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused flooding of numerous county roads. At least one road was heavily damaged. Total rainfall for the day at Ralston was 4.55 inches.

Thunderstorm Wind, McIntosh

When
March 4, 4:15 PM CST
Where
McIntosh County, Vivian
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
35.283, -95.717

Thunderstorm winds estimated at 70 miles an hour blew the roof off a barn and destroyed a storage shed.

Thunderstorm Wind, Haskell

When
March 4, 4:20 PM CST
Where
Haskell County, 5 mi N of Enterprise
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
35.283, -95.383

Thunderstorm winds estimated at 60 miles an hour damage the roof and dock of a marina.

Thunderstorm Wind, Pittsburg

When
March 4, 4:30 PM CST
Where
Pittsburg County, Scipio
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
35.050, -95.967

Thunderstorm winds estimated at 70 miles an hour blew part of the roof off a barn. The flying debris damaged a house.

Flash Flood, Rogers

When
March 4, 4:40 PM CST to 6:30 PM CST
Where
Rogers County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused numerous county roads to be under water. One road that was covered by water was Highway 88 between Oologah and Talala.

Thunderstorm Wind, Haskell

When
March 4, 5:00 PM CST
Where
Haskell County, 3 mi W of Mc Curtain
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.150, -95.017

Thunderstorm winds estimated at 70 miles an hour snapped a power pole off.

Thunderstorm Wind, Latimer

When
March 4, 5:00 PM CST
Where
Latimer County, 3 mi N of Red Oak
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
35.000, -95.083

Thunderstorm winds estimated at 80 miles an hour destroyed a barn and damaged or destroyed three other equipment sheds.

Thunderstorm Wind, Latimer

When
March 4, 5:00 PM CST
Where
Latimer County, Red Oak
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.950, -95.083

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

Tornado, Sequoyah

When
March 4, 5:27 PM CST
Where
Sequoyah County, 1 mi NW of Muldrow
Rating
F0
Path length
1.7 mi
Path width
200 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
35.433, -94.617

A mini-supercell embedded in a squall line produced an F0 tornado from 1 miles northwest to 2 miles north of Muldrow. A carport and barn were destroyed and shingles were torn from the roof of a home. Several trees were also blown down.

Thunderstorm Wind, Le Flore

When
March 4, 5:29 PM CST
Where
Le Flore County, Panama
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.167, -94.667

Thunderstorm Wind, Sequoyah

When
March 4, 5:30 PM CST
Where
Sequoyah County, Liberty
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
35.483, -94.567

Thunderstorm winds estimated at 70 miles an hour destroyed a barn and carport. The wind also damaged three outbuildings.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyThe tornado archive for Oklahoma, 2004Warnings in Oklahoma, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389585, 5389653, 5389574, 5389652, 5389575, 5389654, 5389576, 5389577, 5389578, 5389655, 5389579, 5389580, 5389581, 5389582, 5389583, 5389584.